Alert archive / Ohio / Gale Watches in 2016

Gale Watch 3, NWS Cleveland, OH

January 24, 2016

NWS Cleveland, OH issued this gale watch at Jan 24, 2016, 3:41 PM EST. It took effect at Jan 26, 2016, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 24, 2016, 3:41 PM EST (20:41 UTC)
In effect from
Jan 26, 2016, 10:00 AM EST
Expired
Jan 25, 2016, 3:46 PM EST
In force
Issued by
NWS Cleveland, OH

The text

As transmitted.

297 
WHUS71 KCLE 242041
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EST SUN JAN 24 2016

LEZ061-148-149-168-169-250445-
/O.NEW.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
341 PM EST SUN JAN 24 2016

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT.

* WINDS AND SEAS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 KT
  POSSIBLE TUESDAY AFTERNOON AND EVENING. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
955 
WHUS71 KCLE 250211
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
911 PM EST SUN JAN 24 2016


LEZ061-148-149-168-169-251015-
/O.CON.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
911 PM EST SUN JAN 24 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

* WINDS AND SEAS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 
  KT POSSIBLE TUESDAY AFTERNOON AND EVENING. SEAS 7 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
305 
WHUS71 KCLE 250915
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
415 AM EST MON JAN 25 2016


LEZ061-148-149-168-169-251715-
/O.CON.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
415 AM EST MON JAN 25 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

* WINDS AND SEAS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 KT
  POSSIBLE TUESDAY AFTERNOON AND EVENING. WAVES BUILDING TO 8 TO
  12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
643 
WHUS71 KCLE 251502
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 AM EST MON JAN 25 2016

LEZ061-148-149-168-169-252315-
/O.CON.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1002 AM EST MON JAN 25 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

* WINDS AND SEAS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 
  KT POSSIBLE TUESDAY AFTERNOON AND EVENING. WAVES BUILDING TO 8 
  TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$

GARNET
350 
WHUS71 KCLE 252046
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EST MON JAN 25 2016

LEZ061-148-149-168-169-260500-
/O.UPG.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/
/O.NEW.KCLE.GL.W.0003.160126T1500Z-160127T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
346 PM EST MON JAN 25 2016

...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST
WEDNESDAY.

* WINDS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 KT POSSIBLE
  TUESDAY AFTERNOON AND EVENING. 

* WAVES...WAVES BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

GARNET

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Jan 24, 3:41 PM EST, 0 minutes earlier.

Area forecast discussion, Jan 24, 3:41 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EST SUN JAN 24 2016

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE AREA THROUGH
MONDAY. LOW PRESSURE WILL TRACK NORTHEAST FROM THE CENTRAL PLAINS
AND ACROSS THE GREAT LAKES MONDAY NIGHT AND TUESDAY. THIS WILL
TAKE A COLD FRONT ACROSS THE LOCAL AREA TUESDAY. HIGH PRESSURE
WILL RETURN BRIEFLY ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
OVERALL A QUIET NIGHT WITH THE HIGH JUST OFF TO OUR EAST. THERE
HAS BEEN SOME LIGHT RADAR RETURNS SPREADING ACROSS THE EASTERN
GREAT LAKES WITH SOME WEAK ISENTROPIC LIFT. DOUBTFUL THERE WOULD
BE MUCH IF ANYTHING FOR OUR NORTHEAST CORNER. BUT IF SO IT MAY
FALL AS LIGHT FREEZING DRIZZLE. WILL LEAVE OUT OF THE FORECAST FOR
NOW...REALLY A SMALL CHANCE. OTHERWISE THOSE WHO HAVE HAD PLENTY
OF SUN TODAY WILL HAVE AN INCREASE IN CLOUD COVER OVERNIGHT.
EXPECTING MORE CLOUDS NORTH THAN SOUTH. TEMPERATURES WILL
COOL...BUT NOT AS MUCH WITH THE LIGHT SOUTH WIND CONTINUING FOR
ALL BUT THE SHELTERED LOCATIONS. EXPECTING 20S...WITH A FEW UPPER
TEENS IN THE TYPICAL COOL SPOTS.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
THE GOOD WARM ADVECTIVE PUSH COMES MONDAY AND TEMPERATURES WILL
RISE INTO THE UPPER 30S/NEAR 40.

MONDAY NIGHT IN ADVANCE OF THE COLD FRONT WITH THE LOW MOVING
ACROSS THE CENTRAL GREAT LAKES...SCATTERED PRECIP WILL BREAK OUT.
MOISTURE IS SOMEWHAT LIMITED WHICH MADE IT HARD TO GO MUCH MORE
THAN 50-60 PERCENT FOR PRECIP CHANCES. THERMAL PROFILES ADEQUATELY
WARM ENOUGH FOR RAIN...EXCEPTION MAY BE A FEW CHILLY VALLEYS OF NW
PA WHERE THEY HAVE A CHANCE OF SOME LIGHT FREEZING RAIN. HAVE
EARLY LOWS WITH TEMPS SLOWLY RISING OVERNIGHT ACROSS THE
EAST...MORE IN THE WAY OF STEADY TEMPS WEST.

THE COLD FRONT WILL BE PROGRESSING ACROSS WESTERN OHIO BY EARLY
TUESDAY MORNING...AND LIKELY REACHING EASTERN OHIO/NW PA EARLY IN
THE AFTERNOON. A DRY SLOT FOLLOWS BEHIND IT...BUT LINGERED SLIGHT
CHANCE OF PRECIP THROUGH THE DAY AS WE MAINTAIN GENERALLY CYCLONIC
FLOW. WITH THE ADVANCEMENT OF THE COLD AIR...ANY LINGERING PRECIP
WILL TRANSITION TO SNOW SHOWERS. TEMPERATURES WILL LIKELY
STRUGGLE TO GO ANYWHERE. SO UPPER 30S/LOWER 40S WILL BE THE HIGHS
FOR THE DAY. SOME MAY LOSE A FEW DEGREES.

THE UPPER TROUGH CROSSES TUESDAY NIGHT INTO WEDNESDAY MORNING.
AGAIN HAVE AT LEAST SLIGHT CHANCES FOR SNOW SHOWERS FOR ALL
AREAS...BUT FOCUS THE 50+ PERCENT CHANCES ACROSS NORTHEAST OHIO/NW
PA WHERE LAKE MOISTURE WILL HELP. BY WEDNESDAY MORNING H8 TEMPS
WILL BE MARGINALLY COLD ENOUGH FOR LAKE EFFECT AND THE FLOW WILL
BE SWITCHING FROM WEST-SOUTHWEST TO NORTHWEST. LIGHT ACCUMULATIONS
ONLY. WEDNESDAY NIGHT THE HIGH BUILDS IN. SEASONAL TEMPERATURES.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
ANOTHER FAST MOVING STORM SYSTEM WILL BE MOVING INTO THE CENTRAL
GREAT LAKES BY THURSDAY EVENING. THERE MAY BE A PERIOD OF SNOW
SHOWERS THURSDAY NIGHT WITH THE BEST CHANCES ACROSS NE OHIO INTO NW
PA. MODELS THEN DIFFER ON INTENSITY AND TIMING OF THE NEXT COUPLE
RIPPLES OF LOW PRESSURE THAT WILL MOVE ACROSS THE CENTRAL GREAT
LAKES SATURDAY INTO SUNDAY. SINCE THERE IS SO MUCH UNCERTAINTY WE
DID NOT GO WITH MORE THAN A SLIGHT CHANCE TO LOW END CHANCE POPS.

WARMER EACH DAY OF THE LONG TERM. HIGHS THURSDAY WILL RANGE FROM 30
TO 35 DEGREES. A COUPLE DEGREES WARMER ON FRIDAY. SOUTHWESTERLY
WINDS BRING IN A BIT MORE WARMTH SATURDAY WITH MOST LOCATIONS BACK
INTO THE THE 40S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS HAVE RETURNED TO ALL TAF SITES. HOWEVER THERE MAY
STILL BE SOME PATCHES OF MVFR CEILINGS BETWEEN KERI AND
KYNG...ESPECIALLY INLAND NW PA. THE NEXT WEAK STORM SYSTEM WILL
MOVE ACROSS THE CENTRAL GREAT LAKES THIS EVENING. SOME MVFR
CEILINGS MAY ACCOMPANY THE UPPER LEVEL TROUGH AXIS FOR THE
OVERNIGHT HOURS. SOUTHERLY WINDS WILL INCREASE TO AROUND 10 KNOTS
ON MONDAY WHICH WILL SCOUR OUT THE MVFR CEILINGS. THE MVFR
CEILINGS MAY LINGER ACROSS EXTREME EASTERN OHIO INTO NW PA UNTIL
14Z MONDAY.

OUTLOOK...NON VFR POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY IN LIGHT
RAIN/SNOW.

&&

.MARINE...
RIDGE OF HIGH PRESSURE WILL MOVE EAST OF LAKE ERIE TONIGHT WITH
SOUTHWEST WINDS BECOMING SOUTHERLY BY SUNRISE. SOUTHWESTERLY WINDS
WILL INCREASE AHEAD OF LOW PRESSURE THAT WILL MOVE INTO THE CENTRAL
GREAT LAKES MONDAY NIGHT. STRONG LOW LEVEL JET AHEAD OF LOW PRESSURE
AND THEN STRONG COLD ADVECTION IN ITS WAKE MAY GET WINDS TO THE LOW
END GALE CONDITIONS FOR THE EASTERN THIRD OF LAKE ERIE. HAVE GONE
AHEAD AND ISSUED A GALE WATCH FROM NOON TUESDAY TO 1AM WEDNESDAY.
WINDS DECREASE BY TUESDAY MORNING AS THEY AT LEAST BRIEFLY SHIFT TO
THE NORTHWEST. HIGH PRESSURE WILL ONLY BRIEFLY TAKE CONTROL ON
WEDNESDAY WITH ANOTHER FAST MOVING STORM SYSTEM ARRIVING THURSDAY
NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Jan 24, 3:58 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EST SUN JAN 24 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-250900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
358 AM EST SUN JAN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in Ohio, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.